Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 4, 2014, 7:21 PM CDT for Cook County, Illinois. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 4, 2014, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Cook County, IL
The radar
The Chicago radar (KLOT), 33 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:25 PM CDT | HEAVY RAIN 2.41 | Brookfield, IL | MEASURED WITHIN ONE HOUR. |
| Aug 4, 10:30 PM CDT | FLASH FLOOD | Forest Park, IL | A SMALL PORTION OF INTERSTATE 290 ALSO KNOWN AS THE EISENHOWER EXPRESSWAY WAS COVERED WITH FOUR FEET OF WATER. THIS CAUSED THE ROAD TO BE CLOSED BETWEEN HARLEM AND 1ST AVENUE. MULTIPLE CARS WERE STRANDED IN THE WATER BEFORE IT WAS CLOSED. FROM ILLINOIS DEPT OF |
| Aug 4, 11:04 PM CDT | HEAVY RAIN 3.36 | Riverside, IL | STORM TOTAL SO FAR. LIGHT TO MODERATE RAIN STILL FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 189 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
123 WGUS53 KLOT 050021 FFWLOT ILC031-050430- /O.NEW.KLOT.FF.W.0022.140805T0021Z-140805T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 721 PM CDT MON AUG 4 2014 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS... * UNTIL 1130 PM CDT * AT 720 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED DEVELOPING FLOODING DUE TO SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS BROOKFIELD...LA GRANGE...AND WESTCHESTER WITHIN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BERWYN...BROOKFIELD...FOREST PARK...LA GRANGE...LYONS... RIVERSIDE...WESTCHESTER...NORTH RIVERSIDE AND WESTERN SPRINGS. OTHER LOCATIONS AFFECTED... BROOKFIELD ZOO... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4188 8779 4179 8778 4180 8792 4187 8792 $$ RC
4 follow-up statements
228 WGUS73 KLOT 050121 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 821 PM CDT MON AUG 4 2014 ILC031-050430- /O.CON.KLOT.FF.W.0022.000000T0000Z-140805T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOK IL- 821 PM CDT MON AUG 4 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK COUNTY UNTIL 1130 PM CDT... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND OBSERVATIONS INDICATED RAIN TOTALS FROM AN EARLIER HEAVY THUNDERSTORM OF AS MUCH AS TWO TO TWO AND A HALF INCHES. THOUGH THE RAIN HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BERWYN...BROOKFIELD...FOREST PARK...LA GRANGE...LYONS...RIVERSIDE...WESTCHESTER...NORTH RIVERSIDE AND WESTERN SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS... HIGHWAYS... UNDERPASSES AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4188 8779 4179 8778 4180 8792 4187 8792 $$ RC
548 WGUS73 KLOT 050219 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 919 PM CDT MON AUG 4 2014 ILC031-050430- /O.CON.KLOT.FF.W.0022.000000T0000Z-140805T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOK IL- 919 PM CDT MON AUG 4 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK COUNTY UNTIL 1130 PM CDT... AT 917 PM CDT...DOPPLER INDICATED MODERATE TO OCCASIONALLY HEAVY RAIN MOVING BACK INTO THE WARNING AREA. AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE THROUGH 1100 PM. FLOODING IS LIKELY ONGOING ACROSS PORTIONS OF THE AREA DUE TO AS MUCH AS TWO TO THREE INCHES OF RAIN IN A HEAVY THUNDERSTORM EARLIER THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BERWYN... BROOKFIELD...FOREST PARK...LA GRANGE...LYONS...RIVERSIDE... WESTCHESTER...NORTH RIVERSIDE AND WESTERN SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CONTINUE TO CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS...HIGHWAYS... UNDERPASSES AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4188 8779 4179 8778 4180 8792 4187 8792 $$ RC
454 WGUS73 KLOT 050324 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1024 PM CDT MON AUG 4 2014 ILC031-050430- /O.CON.KLOT.FF.W.0022.000000T0000Z-140805T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOK IL- 1024 PM CDT MON AUG 4 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL COOK COUNTY UNTIL 1130 PM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. AN ADDITIONAL HALF INCH TO THREE QUARTERS OF AN INCH IS POSSIBLE IN PARTS OF THE WARNED AREA THROUGH 1130 PM. LA GRANGE POLICE DEPARTMENT REPORTED THAT THE OGDEN AVENUE UNDERPASS UNDER THE RAILROAD TRACKS BETWEEN LA GRANGE ROAD AND EAST AVENUE REMAINS CLOSED DUE TO FLOODING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE CAUSE FLASH FLOODING TO OCCUR IN PARTS OF THE WARNED AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BERWYN...BROOKFIELD...FOREST PARK...LA GRANGE...LYONS...RIVERSIDE...WESTCHESTER...NORTH RIVERSIDE AND WESTERN SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...PONDING OF WATER ON ROADS...URBAN AREAS... HIGHWAYS... UNDERPASSES AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4188 8779 4179 8778 4180 8792 4187 8792 $$ RC
343 WGUS73 KLOT 050437 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1137 PM CDT MON AUG 4 2014 ILC031-050450- /O.EXP.KLOT.FF.W.0022.000000T0000Z-140805T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COOK IL- 1137 PM CDT MON AUG 4 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL COOK COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA...HOWEVER NEW SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE PREVIOUSLY WARNED AREAS. THE INTENSITY OF THESE NEW THUNDESTORMS IS LESS INTENSE...HOWEVER COULD STILL CREATE NUISANCE FLOODING CONCERNS FOR INDIVIDUALS NEAR LA GRANGE AND BROOKFIELD. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4188 8779 4179 8778 4180 8792 4187 8792 $$ BEACHLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 6:53 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 4, 6:53 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 653 PM CDT MON AUG 4 2014 .DISCUSSION... 257 PM CDT THE FORECAST CHALLENGES ARE TIMING AND PLACEMENT OF THUNDERSTORM CHANCES THROUGH THIS WEEK WHICH IS PARTICULARLY CHALLENGING TONIGHT...WHILE FOR THE REMAINDER OF THE WORKWEEK THERE IS GRADUALLY INCREASING CONFIDENCE THAT AT LEAST SOME PARTS OF THE AREA WILL REMAIN PRIMARILY IF NOT ENTIRELY DRY. SYNOPSIS AND TONIGHT... A WEAK FRONTAL BOUNDARY DRAPED NEARLY WEST-TO-EAST FROM SOUTH DAKOTA THROUGH FAR SOUTHERN WI AND TO LOWER MI IS VERY SLOWLY SHIFTING SOUTH THIS AFTERNOON. THE PUSH BEHIND THIS WEAK CONVERGENCE ZONE IS ALMOST NON-EXISTENT WITH THE FRONT DRIVEN MORE BY MID/UPPER FORCING AND COOLER STORM OUTFLOWS. OUTSIDE OF SOME CELLS ON THE LAKE BREEZE NEAR CHICAGO....THE BULK OF THE CONVECTION THIS EARLY AFTERNOON HAS BEEN IN WI AND SE MN WHERE UPPER FORCING IS BETTER DUE TO THE APPROACH OF A SHORT WAVE TROUGH. AS THIS TROUGH APPROACHES INTO THE FORECAST AREA DURING THIS EVENING...STORM COVERAGE ACTUALLY WILL LIKELY INCREASE IN OUR FORECAST AREA...THOUGH A VERY GRADUAL WANE ON THE REGIONAL SCOPE IS ANTICIPATED WITH THE LOSS OF HEATING. THE STORMS HAVE BEEN SLOW-MOVING JUST AS THEY HAVE BEEN IN RECENT DAYS WITH LITTLE IN THE WAY OF STEERING FLOW AND WIND SHEAR. RADAR TRENDS FROM WI AND INITIAL EARLY STORMS IN OUR CWA INDICATE VERY PULSEY NATURE TO THE STORMS AND THAT WOULD BE EXPECTED INTO EVENING WITH PRESENT MID 60S DEW POINTS AND 1000-1500 J/KG OF MLCAPE IN A LOW WIND SHEAR ENVIRONMENT. STORMS SHOULD MAINLY TRIGGER OR FESTER ON OUTFLOWS. HAVE SEEN SOME GUSTS OVER 30 KT UPSTREAM...INCLUDING AT LA CROSSE AND MADISON. THOSE TYPE OF GUSTS AND SMALL HAIL ARE POSSIBLE WITH ANY OF THE STRONGER STORMS. HOWEVER THE DISJOINT OF HEATING OF THE DAY AND THE SHORT WAVE...AT LEAST FOR OUR FORECAST AREA...MAY PRECLUDE ANY SUCH STORMS. LOCALLY HEAVY RAIN WILL BE A GIVEN WITH SOME STORMS DUE TO THEIR SLOW MOVING NATURE. IF ANY OF THESE WERE TO PASS OVER A METRO AREA IN PARTICULAR...THERE COULD BE A BRIEF FLOODING CONCERN. OUTFLOWS WILL LEAD TO SOME QUICK TEMPERATURE DROPS THIS EVE. BECAUSE OF THAT SOME TEMPERATURE/DEW POINT SPREADS MAY BE LOW GOING INTO THE OVERNIGHT HOURS WHICH MAY PRESENT POSSIBLE PATCHY GROUND FOG AGAIN. IN ADDITION...WEB CAMS AND REPORTS HAVE INDICATED HAZE IN THE METRO AREA SO HAVE ADDED THAT INTO THE FORECAST THROUGH TUESDAY MORNING. TUESDAY... THE LEFT EXIT REGION OF THE UPPER JET AND ASSOCIATED WAVE WILL LIKELY STILL BE MOVING THROUGH THE FORECAST AREA EARLY IN THE MORNING...AT THIS TIME FAVORED IN THE EASTERN FORECAST AREA. THERE COULD BE SOME SHOWERS AND EVEN SOME STORMS WITH THIS. THE SURFACE BOUNDARY LOOKS TO HAVE MOVED/EVOLVED INTO THE SOUTHERN FORECAST AREA BY TUESDAY AFTERNOON WHERE DEW POINTS WILL AGAIN POOL IN THE MID 60S. INSTABILITY OF 1000 J/KG SHOULD BE ENOUGH TO PROMOTE ISOLATED TO SCATTERED STORMS AGAIN IN THE AFTERNOON AS A SURFACE HIGH BUILDS FROM THE NORTH AGAINST THE BOUNDARY...AIDED PARTLY BY A PUSH OFF THE LAKE. AGAIN STORMS SHOULD BE OF A PULSEY NATURE. SLIGHTLY COOLER HIGH TEMPERATURES ARE EXPECTED ESPECIALLY NORTH AND NEAR THE LAKE. WEDNESDAY THROUGH SUNDAY... THERE HAS BEEN PRONOUNCED MODEL SPREAD FOR NUMEROUS RUNS REGARDING RAIN CHANCES AND MAGNITUDES DURING WEDNESDAY AND THURSDAY. THIS SPREAD HAS NOW LOWERED WITH NCEP MODELS COMING MORE IN LINE WITH THE EC WHICH CONTINUES TO TREND MAINLY SOUTH OF THE AREA. THE BASIC UPPER PATTERN IS NORTHWEST FLOW ALOFT WITH THE OLD SURFACE BOUNDARY SERVING AS A STATIONARY/WARM FRONT...WITH ASCENT ALONG AND NORTH OF IT BEING SUPPORTED BY RIGHT ENTRANCE REGION UPPER DYNAMICS. THE CHALLENGING THING IS THAT DRIER MID TO LOW-LEVEL AIR WILL BE WORKING IN FROM THE NORTHEAST BEHIND THE TUESDAY BOUNDARY AND THAT LIKELY IS TO PROVIDE A TIGHT GRADIENT AT LEAST AT TIMES IN PRECIP ACROSS THE REGION WEDNESDAY THROUGH THURSDAY. THE FURTHEST OUTLYING NORTH MODEL HAD BEEN THE 12KM NAM-WRF...WHICH EVEN ITS 4KM NESTED SOLUTION DOES NOT AGREE WITH. THE 12Z GFS TRENDED FURTHER SOUTH AND EVEN ITS COURSER RESOLUTION IS LIKELY PARTLY RESPONSIBLE FOR ITS QPF...AND ASSOCIATED GRIDDED POPS FOR BEING FURTHER NORTH. BECAUSE OF THIS HAVE COLLABORATED WITH NEIGHBORING WFOS AND WPC TO PUSH GOING POPS FURTHER SOUTH INTO MAINLY SOUTH OF I-80 FOR MANY OF THOSE PERIODS. SO BASICALLY HAVE CHICAGO DRY TUESDAY THROUGH SUNDAY WITH A CHANCE FOR STORMS SOUTH...ESPECIALLY WEDNESDAY AND THURSDAY. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * VCTS NEARING ORD/MDW...BUT SHUD BE ENDING CLOSER TO 2Z OR JUST AFT SUNSET. * PSBL SECOND WAVE OF SHRA/VCTS LATER BETWEEN 03-06Z. * NE/E WINDS ARND 6-9KT WILL TURN SE THEN DIMINSH TO A VRB ARND 2-4KT OVERNIGHT. * PSBL FOG DEVELOPING AND REDUCING VSBYS TO ARND 3-5SM...PERHAPS A FEW POCKETS OF VSBYS LOWER WEST OF TERMINALS THRU DAYBREAK TUE. BEACHLER //DISCUSSION...UPDATED 00Z... VERY WEAK FLOW OVERHEAD AND THIS LOOKS TO PERSIST THRU THE LATE EVENING AND OVERNIGHT. AFTN SHRA/TSRA THAT DEVELOPED HAVE SINCE DISSIPATED...WHICH WAS INITIALLY ASSOCIATED WITH THE LAKE BREEZE. THE LAKE BREEZE HAS PUSHED WELL WEST OF THE TERMINALS...WHICH ALLOWED WINDS TO TURN EAST TO AT TIMES NORTHEAST. THE GRADIENT AS EARLY MENTIONED REMAINS VERY LOW WITH SPEEDS HOVERING BETWEEN 6-9KT. AS THE EVENING PROGRESSES THE COVERAGE OF TSRA SHUD CONTINUE TO DIMINISH...AND PERHAPS COME TO AN END ARND 2-3Z. HAVE OPTED TO PULL THE MENTION OF THUNDER LATER THIS EVENING...BUT IT IS POSSIBLE A FEW SPOTTY AREAS OF THUNDER COULD OCCUR. CONFIDENCE IS HIGHER THAT THE ACTIVITY LATER WILL END UP BEING SHRA. THEN LATER TONIGHT AS THE WINDS DIMINISH TO ARND 2-4KT...THE FOCUS TURNS TOWARDS FOG DEVELOPMENT. AT THIS TIME IT APPEARS THE LOWEST VSBYS WILL BE CONFINED WEST OF ORD/MDW...OR NEAR DPA AND POINTS WEST INCLUDING RFD. GUIDANCE HAS INDICATED THAT A FEW POCKETS OF DENSE FOG MAY OCCUR OVERNIGHT. AT THIS TIME HAVE HELD ORD/MDW TO 5SM...BUT COULD SEE IT BRIEFLY DIP TO 3SM JUST BEFORE DAYBREAK TUE. FOR RFD/DPA...AM A BIT CONCERNED THAT THE VSBYS COULD DIP TO LESS THAN 1SM. THEN JUST AFT DAYBREAK THE WINDS WILL GENERALLY BE FROM THE NORTHEAST AT 6-8KT...AND SHUD HOLD THAT WAY THRU THE DAY. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MEDIUM CONFIDENCE IN VCTS ONLY LINGERING UNTIL 2Z. THEN SHRA OR VCSH UNTIL LATE THIS EVENING. * MEDIUM CONFIDENCE IN WIND DIR/SPEEDS THRU 05Z...THEN HIGH CONFIDENCE. * HIGH CONFIDENCE IN FOG LIMITING VSBYS OVERNIGHT. BEACHLER //OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z... WEDNESDAY...SLIGHT CHANCE OF EVE TSRA. EAST-NORTHEAST WINDS. THURSDAY...SLIGHT CHANCE OF TSRA. EAST-NORTHEAST WINDS. FRIDAY-SATURDAY...VFR LIKELY. EAST WINDS. BEACHLER && .MARINE... 222 PM CDT WEAK HIGH PRESSURE REMAINS OVER THE REGION WHILE A COLD FRONT HAS STALLED OVER THE SOUTHERN END OF THE LAKE. WINDS ARE NORTH BEHIND THE FRONT AND THEN ONSHORE SOUTH OF THE FRONT. THE FRONT WILL RESUME ITS SOUTHERLY PUSH LATE TONIGHT AND CLEAR THE SOUTHERN END OF THE LAKE EARLY TUESDAY MORNING. WINDS WILL ALSO INCREASE TO 10-20 KT TOMORROW OVER THE SOUTHERN TWO THIRDS OF THE LAKE. WAVES CONTINUE TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND WINDS DIMINISH TUESDAY NIGHT TO 10-15 KT. THE HIGH REMAINS OVER THE LAKE THROUGH THE WEEKEND. NORTH TO NORTHEAST WINDS ARE EXPECTED THROUGH WEDNESDAY NIGHT. THEY THEN BECOME EAST THURSDAY NIGHT AND STAY THERE THROUGH THE WEEKEND AT 15 KT OR LESS. JEE && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 4, 3:46 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 346 PM CDT MON AUG 4 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 052045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 346 PM CDT MON AUG 4 2014 /446 PM EDT MON AUG 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: WIND GUSTS UP TO 50 MPH. HAIL TO THE SIZE OF NICKELS. HEAVY DOWNPOURS CAPABLE OF ISOLATED FLASH FLOODING. FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED STORMS WILL CONTINUE THIS EVENING AND EVEN POSSIBLY INTO OVERNIGHT...WITH A VERY SLOW SOUTHEAST MOVEMENT TO THE STORMS. DISCUSSION: A WEAK COLD FRONT WILL VERY SLOWLY MOVE SOUTH FROM WISCONSIN THIS EVENING INTO OVERNIGHT. THIS COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO KEEP STORMS DEVELOPING AFTER DARK. SLIGHTLY HIGHER WIND SPEEDS IN THE ATMOSPHERE THAN IN RECENT DAYS COMBINED WITH THE MOISTURE AND INSTABILITY MAY YIELD A FEW STRONGER STORMS. DUE TO THE SLOW STORM MOVEMENT...ISOLATED HEAVY RAINFALL WILL OCCUR...WHICH IN SOME AREAS COULD CREATE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY AND AGAIN WEDNESDAY THROUGH FRIDAY NIGHT...ALL MAINLY SOUTH OF INTERSTATE 88. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && LMZ740>745-052045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 346 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE...SOME OF WHICH COULD PRODUCE LOCALLY GUSTY AND VARIABLE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY MORNING. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-052045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 346 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED...NAMELY OVER THE CENTRAL AND SOUTHERN PARTS OF THE LAKE. SOME OF THESE STORMS COULD PRODUCE LOCALLY GUSTY AND VARIABLE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN ON TUESDAY MORNING. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Aug 4, 3:20 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 PM CDT MON AUG 4 2014
ILZ014-042045-
COOK IL-
320 PM CDT MON AUG 4 2014
...SPECIAL WEATHER STATEMENT...
AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DES PLAINES...MOVING EAST AT 15 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
CITIES AND TOWNS AFFECTED...
DES PLAINES... MOUNT PROSPECT... PARK RIDGE...
NILES... GLENVIEW... MORTON GROVE...
NORTHFIELD... SKOKIE... WILMETTE HARBOR...
OTHER LOCATIONS AFFECTED...
NORTHWESTERN UNIVERSITY...OAKTON COMMUNITY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4211 8772 4208 8768 4200 8765 4201 8795
4209 8795 4212 8773
TIME...MOT...LOC 2020Z 267DEG 13KT 4205 8786
RCLocal storm report, Aug 4, 4:11 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLOOD DES PLAINES 42.03N 87.90W
08/04/2014 COOK IL LAW ENFORCEMENT
STANDING WATER AT GOLF AND WOLF ROADS AND RAILROAD
VIADUCT NEAR NORTHWEST HIGHWAY.
&&Special weather statement, Aug 4, 6:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 650 PM CDT MON AUG 4 2014 ILZ013-014-050015- COOK IL-DUPAGE IL- 650 PM CDT MON AUG 4 2014 ...SPECIAL WEATHER STATEMENT... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA GRANGE...MOVING EAST AT 10 MPH. UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... LA GRANGE... WESTERN SPRINGS... WESTCHESTER... HILLSIDE... BELLWOOD... MELROSE PARK... BROOKFIELD... MAYWOOD... NORTH RIVERSIDE... OTHER LOCATIONS AFFECTED... BROOKFIELD ZOO... HAWTHORNE PARK... INTERSTATE 55... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4193 8771 4176 8770 4179 8792 4189 8792 TIME...MOT...LOC 2350Z 269DEG 10KT 4182 8787 MTF
Local storm report, Aug 4, 6:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL BROOKFIELD 41.82N 87.85W
08/04/2014 E0.25 INCH COOK IL TRAINED SPOTTER
&&Local storm report, Aug 4, 7:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL BROOKFIELD 41.82N 87.85W
08/04/2014 E0.75 INCH COOK IL TRAINED SPOTTER
DIME SIZE HAIL.
&&Local storm report, Aug 4, 7:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
709 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLOOD LA GRANGE 41.81N 87.87W
08/04/2014 COOK IL TRAINED SPOTTER
STANDING WATER UP TO 6 INCHES DEEP ON LA GRANGE ROAD AND
HARRIS AVENUE. WATER ALSO COMING OUT OF MANHOLE COVERS
NEAR TRAIN TRACKS OFF OF HARRIS AVENUE.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:15 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 3 hr |
| Aug 4, 9:05 PM CDT | Areal Flood Advisory | LOT | Lee, Ogle | 3 hr |
| Aug 4, 9:58 PM CDT | Special Weather Statement | LOT | Kendall | 32 min |
| Aug 4, 10:27 PM CDT | Special Weather Statement | LOT | Kendall | 33 min |
| Aug 4, 10:33 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 3 hr |
| Aug 4, 11:35 PM CDT | Areal Flood Advisory | LOT | Cook | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.